Kumar, P Sreenivasa and Madhavan, C E Veni (1998) Minimal vertex separators of chordal graphs. In: Discrete Applied Mathematics, 89 (1-3). pp. 155-168.
Minimal_vertex_separators.pdf - Published Version
Restricted to Registered users only
Download (917Kb) | Request a copy
Chordal graphs form an important and widely studied subclass of perfect graphs. The set of minimal vertex separators constitute an unique class of separators of a chordal graph and capture the structure of the graph. In this paper, we explore the connection between perfect elimination orderings of a chordal graph and its minimal vertex separators. Specifically, we prove a characterization of these separators in terms of the monotone adjacency sets of the vertices of the graph, numbered by the maximum cardinality search (MCS) scheme. This leads to a simple linear-time algorithm to identify the minimal vertex separators of a chordal graph using the MCS scheme. We also introduce the notion of multiplicity of a minimal vertex separator which indicates the number of different pairs of vertices separated by it. We prove a useful property of the lexicographic breadth first scheme (LBFS) that enables us to determine the multiplicities of minimal vertex separators of a chordal graph.
|Item Type:||Journal Article|
|Additional Information:||Copyright of this article belongs to Elsevier Science.|
|Keywords:||chordal graphs;minimal vertex separators;maximum cardinality search;lexicographic breadth first search.|
|Department/Centre:||Division of Electrical Sciences > Computer Science & Automation (Formerly, School of Automation)|
|Date Deposited:||18 Dec 2009 11:59|
|Last Modified:||19 Sep 2010 05:26|
Actions (login required)